Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 271, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 2009, 11:37 PM CDT for Benton County, Washington County, Arkansas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2009, 11:37 PM CDT (04:37 UTC)
- Expired
- Jun 10, 2009, 12:13 AM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 101 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 11:37 PM CDT | TSTM WND DMG | 1 W Gentry, AR | SHINGLES BLOWN OFF SOME HOMES. SHEET METAL ROOFS DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 9:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1799 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 100437
SVRTSA
ARC007-143-100530-
/O.NEW.KTSA.SV.W.0271.090610T0437Z-090610T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1137 PM CDT TUE JUN 9 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BENTON COUNTY IN NORTHWEST ARKANSAS
NORTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 1230 AM CDT
* AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DECATUR TO SILOAM SPRINGS...MOVING SOUTHEAST AT 35
MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SILOAM
SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...TONTITOWN...
LOWELL...SPRINGDALE...PRAIRIE GROVE...FARMINGTON AND FAYETTEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3619 9390 3593 9431 3621 9457 3626 9458
3641 9441
TIME...MOT...LOC 0437Z 307DEG 29KT 3636 9439 3623 9458
$$2 follow-up statements
000 WWUS54 KTSA 100501 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1201 AM CDT WED JUN 10 2009 ARC007-143-100530- /O.CON.KTSA.SV.W.0271.000000T0000Z-090610T0530Z/ WASHINGTON AR-BENTON AR- 1201 AM CDT WED JUN 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR SOUTHERN BENTON AND NORTHERN WASHINGTON COUNTIES... AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OAK GROVE TO SAVOY...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAVOY... SPRINGDALE...WHEELER...SHADY GROVE...JOHNSON...VINEY GROVE... SONORA...FARMINGTON...PRAIRIE GROVE...WALNUT GROVE AND FAYETTEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3593 9431 3611 9447 3630 9416 3619 9390 TIME...MOT...LOC 0501Z 307DEG 29KT 3619 9420 3610 9437 $$
000 WWUS54 KTSA 100513 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1213 AM CDT WED JUN 10 2009 ARC007-143-100523- /O.CAN.KTSA.SV.W.0271.000000T0000Z-090610T0530Z/ WASHINGTON AR-BENTON AR- 1213 AM CDT WED JUN 10 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENTON AND NORTHERN WASHINGTON COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT. LAT...LON 3593 9431 3611 9447 3630 9416 3619 9390 TIME...MOT...LOC 0513Z 307DEG 29KT 3611 9412 3602 9429 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:08 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 9, 10:08 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1008 PM CDT TUE JUN 9 2009 .DISCUSSION... HAVE UPDATED ZONES WIHCH INCLUDE POPS AND TEMPERATURES BASED ON LATEST RADAR DATA. EVOLVING THUNDERSTORM COMPLEXT ACROSS FAR NE OK HAS RESULTED IN RESPONSE TO A STRENGTHENING LOW LEVEL JET. WILL KEEP LOW POPS ACROSS MUCH OF THE AREA...EXCEPT WHERE THUNDERSTORMS ARE ONGOING. LOWER TEMPERATURES A FEW DEGREES ACROSS THE AFOREMENTIONED AREA TO ACCOUNT FOR RAIN COOLED AIR. OTHERWISE...REST OF FORECAST ELEMENTS LEFT AS THEY ARE. RECENTLY ISSUED THUNDERSTORM WATCH #361 EFFECTIVE UNTIL 4 AM. UPDATED ZFP/AFM/PFM ALREADY SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, Jun 9, 10:01 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1001 PM CDT TUE JUN 9 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101515- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1001 PM CDT TUE JUN 9 2009 ...SEVERE THUNDERSTORMS CONTINUE ACROSS PARTS OF FAR NORTHEAST OKLAHOMA THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REST OF TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING . AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS REMAIN ONGOING ACROSS NORTHEAST OKLAHOMA. THE THUNDERSTORMS HAVE BEGUN TO MOVE MORE SOUTHEASTERLY IN RESPONSE TO A STRENGTHENING LOW LEVEL JET. WHILE MUCH OF THE SEVERE WEATHER THREAT HAS SHIFTED LARGE HAIL AND DAMAGING WIND... A SMALL TORNADO THREAT WILL REMAIN AS LOCALIZED BOUNDARY FROM PREVIOUS THUNDERSTORM ACTIVITY MAY BE SUFFICIENT TO PRODUCE A BRIEF SPIN UP. MOST OF THE SEVERE WEATHER WILL BE EAST AND SOUTHEAST OF THE AREA AFTER 1 AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE BOTH WEDNESDAY AND THURSDAY AS THE COLD FRONT MOVES BACK INTO NORTHEAST OKLAHOMA WEDNESDAY AFTERNOON. THE ATMOSPHERE WILL AGAIN BECOME UNSTABLE ALONG AND SOUTH OF THE BOUNDARY WITH THE POTENTIAL FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE WEDNESDAY AFTERNOON INTO THE OVERNIGHT HOURS. DEPENDING ON THE EVOLUTION OF WEDNESDAY NIGHTS THUNDERSTORM COMPLEX ANOTHER ROUND OF SEVERE STORMS COULD BE POSSIBLE THURSDAY AFTERNOON INTO THURSDAY NIGHT. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK AS RICH GULF MOISTURE REMAINS OVER THE REGION. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR A PERIOD OF UNSETTLED WEATHER THAT INCLUDES SEVERAL ROUNDS OF POTENTIALLY SEVERE THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 9, 9:09 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CDT TUE JUN 9 2009
OKZ055-061-100245-
ROGERS OK-WASHINGTON OK-
909 PM CDT TUE JUN 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS AND WASHINGTON
AT 908 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
CENTERED 3 MILES SOUTH OF OCHELATA...MOVING EAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...OOLOGAH...TALALA...RAMONA AND OCHELATA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3662 9582 3660 9582 3660 9569 3660 9561
3645 9570 3652 9601 3653 9601 3663 9600
TIME...MOT...LOC 0208Z 281DEG 28KT 3656 9595Local storm report, Jun 9, 9:22 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG HOLLOW 36.89N 95.27W
06/09/2009 CRAIG OK PUBLIC
LARGE TREES LIMBS DOWN
&&
MATLocal storm report, Jun 9, 10:40 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1040 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG BELLA VISTA 36.43N 94.23W
06/09/2009 BENTON AR BROADCAST MEDIA
TREE REPORTED DOWN
&&
SFPLocal storm report, Jun 9, 10:55 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1055 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 2 W EUREKA SPRINGS 36.40N 93.77W
06/09/2009 E1.00 INCH CARROLL AR PUBLIC
&&
SFPLocal storm report, Jun 9, 10:56 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1056 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 2 W EUREKA SPRINGS 36.40N 93.77W
06/09/2009 E60 MPH CARROLL AR PUBLIC
&&
SFPLocal storm report, Jun 9, 10:57 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1057 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM HAIL EUREKA SPR TUE JUN 9 2009
.NOW...
SCATTERED LIGHT SHOWERS CONTINUE TO MOVE NORTHEAST AT 20 MPH
ACROSS THE NORTHERN AND EASTERN BIG COUNTRY THIS EVENING. THESE
SHOWERS ARE CAPABLE OF PRODUCING BRIEF PERIODS OF LIGHT RAINFALL
AND GUSTY WINDS UP TO 35 MPH. RAINFALL AMOUNTS WILL BE LESS THAN
ONE TENTH OF AN INCH.
28The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:15 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 60 min |
| Jun 9, 10:50 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 55 min |
| Jun 9, 11:01 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 59 min |
| Jun 9, 11:24 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 4 hr |
| Jun 9, 11:45 PM CDT | Special Weather Statement | TSA | Madison | 30 min |
| Jun 9, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 26 min |
| Jun 10, 12:22 AM CDT | Special Weather Statement | TSA | Madison, Washington | 23 min |
| Jun 10, 1:26 AM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Jun 10, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 37 min |
| Jun 10, 6:31 PM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 29 min |
| Jun 10, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian, Washington | 66 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.